MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB ®; CONTAINER I.V.

B. BRAUN MEDICAL INC - IRVINE PAB ®; CONTAINER I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by user facility: during the visual inspection of lot j5j457, fentanyl citrate 2500 mcg/50 ml, one (1) 150ml pab bag was discovered to have a grey-colored particulate.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Returned materials included a yellow loop and one (1) accessed/compromised pab sample with the lot number and add port cut off.It appeared that the bag was cut to remove the particle, which was returned inside packaging labeled "fisherbrand disposable inoculating loops/needles." the add port showed evidence of an off-target puncture.The needle appeared to have struck the aluminum cap, and the interior surface of the port plastic also showed signs of damage consistent with a mis puncture.An optical image of the particle was obtained, and its length was measured.The particle was then placed in the fourier transform infrared spectroscope (ftir) for analysis.Optical images of the exterior and interior of the add port stopper were then obtained.The length of the puncture hole on both sides of the stopper was measured, and the size and material of the stopper was consistent with it coming from the add port stopper.The results of this analysis are shown below.Pab bag particle 1: the particle measured 1.19 mm and was identified as being a part of the gray rubber stopper.A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.The batch record was also reviewed, and the batch met and passed all release criteria and tests.Additionally, twenty (20) retain units were inspected by a certified particulate matter (pm) inspector, and no gray pm was observed.Based on the evaluation performed, the grey particulate recovered from the returned pab bag was identified as a fragment of the add port rubber stopper.Examination of the returned components revealed evidence of an off-target needle puncture, including impact marks on the aluminum cap and damage to the interior and exterior surfaces of the port consistent with a mis-puncture event.No manufacturing defects were observed in the bag material or port assembly.In addition, the b.Braun sustaining team replicated the reported condition.Testing demonstrated that repeated puncturing of a stopper with the same needle can generate rubber fragments consistent with those observed in the returned sample.While only a single access was reported, internal testing showed that stopper degradation becomes more pronounced after approximately four (4) punctures.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB ®
Common Device Name
CONTAINER I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine 92614
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
elena reifenstein
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key24131402
Report Number2021236-2026-00002
Device Sequence Number12114235
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)250721(17)270630(10)J5J457
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberS5904-52
Device Lot NumberJ5J457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown